How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Stan Your Own Question
Dr. Stan
Dr. Stan, Ophthalmologist
Category: Eye
Satisfied Customers: 2701
Experience:  Johns Hopkins Fellowship Trained, Certified and Licensed Medical Physician and Surgeon
25472284
Type Your Eye Question Here...
Dr. Stan is online now
A new question is answered every 9 seconds

I am a white male, 46, with rosaceau and ocular rosacea since

This answer was rated:

I am a white male, 46, with rosaceau and ocular rosacea since I was 20 (some diluted iodine in face along with panic attack I think). My chronic dry eyes has gotten worse with age. At 27, I fell asleep in sun after having been on antibiotics and suddenly developed allergies and drier eyes. I had a reaction to doxycyclene in 2000 that left my eyes much drier and light-sensitive. I take Theratears OTC capsules, Refresh Plus Tears during day, Refresh PM at night, warm rag on eyes twice a day, also Restasi.

Three weeks ago I started a two-week regimen of 1500 mg./day Amoxicillin prescribed by my family physician to take care of a blood-in-urine problem. However, a couple days after I got off it, I noticed that my right eyeball had a sharp pain (when pressed) in one location. I've never had anything like that before.

I recently moved so I went to my new opthalmologist who examined my eyes, said corneas looked fine, but little red in one spot on rt eye; gave me Lotemax. scared to use it
Hello,

Welcome to Just Answer:

The Lotemax would not cause any problem. It is a mild topical steroid often used in combination with antibiotics to treat eye inflammation after bacterial infection has been treated or covered. Lotemax is frequently used with antibiotics, for example Zylet is a combination of Lotemax and Tobramycin antibiotics. The addition of Lotemax would likely reduce the pain and light sensitivity significantly. I suggest that you use it, but if you notice any worsening of symptoms, then stop immediately and contact your eye doctor. Alternatively, I suggest that your use over the counter Zaditor eye drop (a non-steroidal anti-inflammatory drop) 4 times daily.

It was a pleasure to assist you. Please, allow me get credit for my time and effort in assisting you and press the ACCEPT button for this assist. I will be glad to answer additional questions until you are satisfied. Thank you so much.

A Positive Feedback and/or Bonus is welcomed and appreciated.

Please note that this answer is for information only. It cannot be substituted for the visit to or the recommendation of your doctor.
Customer: replied 7 years ago.

Thank you. I appreciate it. Should I also discontinue Restasis until this is healed? The reason I ask is that it seems to be exacerbating the situation. I know that once I stop Restasis, if I restarted it, it would take 2 months for it to kick in again. But I'm really worried about this right eye, not to mention that taking several kinds of drops (Refresh Plus, Restasis, and now Lotemax) is potentially confusing to the eyes.

 

Secondly, if I go for, let's say, 2 days on the Lotemax, and there's extreme light sensitivity, will it be safe for me to discontinue, or will there likely be a "reverberation" or negative effect on my eye since I'm interrupting a steroid in the middle of a 5-day course?

 

Finally, do you know how long it takes to get the Amoxil out of my system if I took it for 2 weeks 1500/mg. per day and discontinued it a week ago? That would make me feel better.

 

Thanks. Those are all my questions. I will accept after, as I do appreciate your advice already. But these additional questions are important to me!

 

David Curtin

Thank you so much:

It would be fine to stop Restasis and restart later. The reason for the burning is due to the low pH of Restasis solution which then causes more pain irritation on the inflamed eye.

If you use Lotemax for 2 days and then experience worsened light sensitivity, it is safe to stop it without any adverse effect from abrupt discontinuation. The concern of abrupt discontinuation of steroid is if used continuously for more than 5 days. In addition, Lotemax is mild steroid.

Amoxil at the high dose should be clear out of your system about 4-5 days after you stop using it.

It was a pleasure to assist you. Please, allow me get credit for my time and effort in assisting you and press the ACCEPT button for this assist. I will be glad to answer additional questions until you are satisfied. Thank you so much.

A Positive Feedback and/or Bonus is welcomed and appreciated.

Please note that this answer is for information only. It cannot be substituted for the visit to or the recommendation of your doctor.
Dr. Stan and 2 other Eye Specialists are ready to help you